Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 334, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 6, 2006, 3:34 PM CDT for Christian County, Missouri. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2006, 3:34 PM CDT (20:34 UTC)
- Expired
- Aug 6, 2006, 4:38 PM CDT
- In force
- 64 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Christian County, MO
The radar
The Springfield radar (KSGF), 33 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 3:45 PM CDT | TSTM WND DMG | Chadwick, MO | POWERLINES AND TREES DOWN IN CHADWICK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.6 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 775 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 1453 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 062034 SVRSGF MOC043-062200- /O.NEW.KSGF.SV.W.0334.060806T2034Z-060806T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 334 PM CDT SUN AUG 6 2006 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CHRISTIAN COUNTY IN SOUTHWEST MISSOURI * UNTIL 500 PM CDT * AT 333 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CHRISTIAN CENTER...OR 7 MILES SOUTHEAST OF OZARK...AND MOVING EAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO... SPARTA......CHADWICK... AND OLDFIELD... LAT...LON 3707 9329 3690 9327 3689 9302 3705 9302 $$ SCHULTZ
2 follow-up statements
000 WWUS53 KSGF 062125 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 423 PM CDT SUN AUG 6 2006 MOC043-062200- /O.CON.KSGF.SV.W.0334.000000T0000Z-060806T2200Z/ CHRISTIAN MO- 423 PM CDT SUN AUG 6 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR CENTRAL CHRISTIAN COUNTY... AT 422 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS EXTENDED FROM OZARK SOUTHWEST THROUGH HIGHLANDVILLE TOWARD PONCE DE LEON....AND MOVING SOUTH AT 10 MPH. LAT...LON 3707 9329 3690 9327 3689 9302 3705 9302 $$ RUNNELS
000 WWUS53 KSGF 062138 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 437 PM CDT SUN AUG 6 2006 MOC043-062147- /O.CAN.KSGF.SV.W.0334.000000T0000Z-060806T2200Z/ CHRISTIAN MO- 437 PM CDT SUN AUG 6 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHRISTIAN COUNTY... IS CANCELLED... WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE LIMITS AS THEY MOVED INTO SOUTHWEST CHRISTIAN COUNTY...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE THE WARNING HAS BEEN CANCELLED. LAT...LON 3707 9329 3690 9327 3689 9302 3705 9302 $$ RUNNELS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 3:28 PM CDT, 6 minutes earlier.
Area forecast discussion, Aug 6, 3:28 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 328 PM CDT SUN AUG 6 2006 .DISCUSSION... IN THE SHORT TERM... MOISTURE CONVERGENCE HAS LEAD TO SCATTERED TSRA ALONG THE HIGHWAY 65 CORRIDOR THIS AFTERNOON. LOOK FOR THE SMALL BUT HEAVY CORES AND POSSIBILITY OF LOCALIZED DAMAGING WINDS BEFORE THE STORMS DIMINISH BEFORE SUNSET. HEAT ADVISORY HAS VERIFIED NICELY WITH INDICES OF 105 TO 110 REPORTED ALONG THE MISSOURI KANSAS BORDER FROM JOPLIN TO NEVADA THEN EAST INTO THE LAKE OF THE OZARKS AREA. DESPITE WIDESPREAD 100 DEGREE HEAT...COLD FRONT HAS MADE ITS WAY INTO NORTHERN PORTIONS OF MISSOURI AND KANSAS...AND WITH BOTH WRF AND GFS HOLDING ON TO THE FLAT UPPER RIDGE WITH THE EXPECTED FRONT TO SLOWLY EASE ITS WAY SOUTHWARD. WHILE GFS AND WRF ARE SIMILAR...GFS HAS OBVIOUS CONVECTIVE FEEDBACK PROBLEM WITH SHORTWAVE CROSSING THE HIGH PLAINS AND LEADING TO POTENT MCS TONIGHT. HAVE TENDED TOWARD SLOWER AND DRIER WRF...WITH MOST...BUT NOT ALL OF THE PRECIPITATION REMAINING CLOSER TO THE WESTERLIES...OR NORTH OF THE SGF CWA THROUGH MONDAY. THE SGF CWA WILL SEE WIDELY SCATTERED TSRA THOUGH AS CAPES EXCEED 3000 AHEAD OF THE FRONT. FROPA EXPECTED TO LOSE ITS PUNCH AS IT REACHES THE MISSOURI BORDER LATE MONDAY. WILL MAINTAIN LOW POPS THROUGH TUESDAY AS CONVERGENCE IS STILL EXPECTED TO LEAD TO MAINLY AFTERNOON ACTIVITY. IN THE LONGER TERM... HAVE INTRODUCED LOW POPS OVER THE NORTHERN SECTIONS OF THE CWA LATE IN THE WORK WEEK AS THE WESTERN SECTION OF THE FRONT BECOMES RE-ENERGIZED AS THE TROF DIGS OVER WESTERN CANADA AND SHORTWAVES ROTATE OUT AHEAD OF THE TROF ALONG THE WESTERLIES. && .AVIATION... TAFS UPDATED FOR TSRA ACTIVITY NEAR KSGF WITH BASICALLY MVFR CONDITIONS THROUGH 2130Z...WITH VCTS TIL 00Z. ANTICIPATE ACTIVITY TO DIMINISH PRIOR TO SUNSET. JLT && .SGF WATCHES/WARNINGS/ADVISORIES... MO...HEAT ADVISORY NW OF A LAMAR TO WARSAW LINE 18-00Z TODAY. KS...HEAT ADVISORY 18-00Z TODAY. WFO SGF
Hazardous weather outlook, Aug 6, 1:01 PM CDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE SPRINGFIELD MO 101 PM CDT SUN AUG 6 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-071815- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 101 PM CDT SUN AUG 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SUNNY SKIES AND SOUTHERLY WINDS WILL DRIVE TEMPERATURES TO AROUND 100 THIS AFTERNOON. HEAT INDICES WILL CLIMB STILL HIGHER WITH AREAS WEST OF A JOPLIN TO WARSAW LINE EXPECTED TO SEE INDICES BETWEEN 105 AND 110 DEGREES PROMPTING THE ISSUANCE OF A HEAT ADVISORY FOR THIS AFTERNOON. AN ISOLATED THUNDERSTORM WILL ALSO BE POSSIBLE DURING THE LATE AFTERNOON. THESE STORMS WILL BE FEW...HOWEVER ANY STORM THAT DOES FORM WILL HAVE THE CAPABILITY TO PRODUCE VERY HEAVY DOWNPOURS AND THE POSSIBILITY OF LOCALLY DAMAGING WIND. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HEAT WILL AGAIN BE THE PRIMARY HAZARD MONDAY...THOUGH SCATTERED THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND WILL BE POSSIBLE OVER WEST CENTRAL MISSOURI. TEMPERATURES LOOK TO BE A TAD COOLER ON TUESDAY...THEN INDEX READINGS WILL LIKELY AGAIN TOP 100 ON WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) RUNNELS
In the hours before
Local storm report, Aug 6, 2:59 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
259 PM CDT SUN AUG 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG SPRINGFIELD 37.20N 93.29W
08/06/2006 GREENE MO AMATEUR RADIO
POWER LINES BLOWN DOWN AT THE INTERSECTION OF KEARNEY AND
DALE...KEARNEY AND ROGERS...AND KEARNEY AND DELWARE.
&&
JTAGGARTLocal storm report, Aug 6, 3:03 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
303 PM CDT SUN AUG 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG SPRINGFIELD 37.20N 93.29W
08/06/2006 GREENE MO AMATEUR RADIO
8 TO 12 INCH DIAMETER TREES WERE BLOWN DOWN AT PAYNE GOLF
COURSE AT THE INTERSECTION OF 44 AND GLENSTONE.
&&
JTAGGARTThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 3:54 AM CDT | Heat Advisory | SGF | Barton, Benton, Cedar, St. Clair, Vernon | 15 hr |
| Aug 6, 2:23 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 67 min |
| Aug 6, 3:14 PM CDT | Severe Thunderstorm Warning | SGF | Hickory | 61 min |
| Aug 6, 3:18 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 57 min |
| Aug 6, 3:24 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 47 min |
| Aug 6, 3:30 PM CDT | Severe Thunderstorm Warning | SGF | Dallas | 60 min |
| Aug 6, 3:49 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 56 min |
| Aug 6, 3:57 PM CDT | Severe Thunderstorm Warning | SGF | Camden | 36 min |
| Aug 6, 3:59 PM CDT | Severe Thunderstorm Warning | SGF | Polk | 45 min |
| Aug 6, 4:01 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 28 min |
| Aug 6, 4:02 PM CDT | Severe Thunderstorm Warning | SGF | Miller | 35 min |
| Aug 6, 4:43 PM CDT | Severe Thunderstorm Warning | SGF | Laclede | 62 min |
| Aug 6, 5:03 PM CDT | Flash Flood Warning | SGF | Christian | 4 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.